Prescribed PredniSONE today!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Melody5
Regular Member


Date Joined Dec 2013
Total Posts : 48
   Posted 12/30/2013 2:04 PM (GMT -6)   
I'm relived and shocked I guess is the feeling you feel when you get diagnosed with Lupus right? Well, I just got done with my appointment and the consensus is in, Lupus. I'm just relived that they found out what I have and now comes the healing part. He's starting me on prednisone and then moving to more meds after more bloodwork comes back. How long did it take for prednisone to take effect in some people. I am so anxious to feel better I can't wait. Thank you everyone.

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted 12/30/2013 2:43 PM (GMT -6)   
How soon? It depends a lot on the dosage prescribed and your general condition. Prednisone helps conquer the inflammation caused by lupus, but really doesn't address the disease itself. The Dr will have decided the pred dosage based on the amount of inflammation you report, and the amount of inflammation that showed up in your blood tests.

That said, I think it took 6-8 weeks before I noticed any improvement, I think my initial dose was 10 mg.

Note that pred can upset your sleep, and it can cause cravings for starchy foods. A number of people use some sort of sleep aid, either over the counter or prescription because of this. And it's easy to gain weight if you aren't careful about your eating.

Good luck!
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously." - Oscar Wilde

Melody5
Regular Member


Date Joined Dec 2013
Total Posts : 48
   Posted 12/30/2013 4:07 PM (GMT -6)   
Thank you Lynnwood. He has me on 20 mg a day and I went for bloodwork today before he started me taking the prednisone. I sure hope this helps, like I said I'm desperate.
Keep the faith!

Taina81
Regular Member


Date Joined Feb 2014
Total Posts : 36
   Posted 2/5/2014 4:13 PM (GMT -6)   
I was prescribed prednisone 5mg .will be done taking them in a wk. will be prescribe plaquenil 200mg but scared to take them because I heard that it could effect your vision or hair loss or anxiety. I have enough anxiety to be having more lol I losses enough hair ole to lose more and I already wear glasses like to mess up my vision even more lol But I noticed prednisone has made me eat more. Good luck :)

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted 2/5/2014 4:25 PM (GMT -6)   
Yes, when you take plaquenil you need to get your eyes tested every year. But if you already wear glasses that's no problem. Eye issues are *extremely rare*, and even if you have a little eye change it heals itself when you stop the med. I never had hair loss or anxiety from plaquenil -- maybe a little jumpy the first 3-4 days, but nothing beyond that.

The benefits of plaquenil -- it slows down the disease progression and can even revert some of your current symptoms. I see no reason to avoid taking it. It's much safer than taking prednisone!
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously." - Oscar Wilde

Post Edited (Lynnwood) : 2/5/2014 3:56:52 PM (GMT-7)


couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 2/5/2014 4:52 PM (GMT -6)   
No trouble from plaquinel for me. I get regular eye checks too.
You should give it a try it made me feel better once it kicked in.
Joy
Lupus, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, OA, Depression, Allergies, and benign familia tremors

When life throws you lemons....
Pick them up and throw them right back at them! :))

Taina81
Regular Member


Date Joined Feb 2014
Total Posts : 36
   Posted 2/5/2014 5:37 PM (GMT -6)   
Thanks for the info :)

gizmo 1
New Member


Date Joined Feb 2014
Total Posts : 3
   Posted 2/8/2014 7:44 AM (GMT -6)   
I've been on prednisone for 12 years. I want to say this right. I want off because of the side effects. My doctor (rhumy)put me on several meds and left me on them. What a disaster. For the prednisone I must qualify by saying it was a life saver and I needed to be one it but not nesasarelly long term. When he tried to taper me off several years ago, if I complained about pain he would bump me back up. The pain may not have been a lupus flair, he should have done blood work to see if I had active ana. If I did, I neened to bump it back up, if not, I should have kept tapering. You can always go back on it if you have a true lupus flair which can be seen with the blood work. The pain could be a fybro flair.
This is new info for me. I just switched rheumatologist and this is what I got or think I got from the new rhumy.

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted 2/8/2014 10:55 PM (GMT -6)   
Gizmo,

Someone will usually respond within 24-36 hrs. It would also help if you created your own thread instead of adding onto someone else's topic.

When you were being tapered off it would have been other blood markers looking for active inflammation that perhaps should have been tested. But since Lupus is primarily a disease of symptoms, most Drs adjust medications according to how the individual patient responds.

It really doesn't matter, because that is in the past. So now I guess the new rheumy is interested in getting you off the prednisone. How much are you taking?? It is a slow ramp-down process - many people can only decrease 1 mg every few weeks. With some people, the adrenal glands have stopped producing the natural cortisone that plaquenil imitates -- then the "natural normal" amount of 5-6 mg may be needed for life.

WARNING: Do not stop or try to cut back without following a Drs protocol. Quickly stopping can be very serious - like quickly stopping your HEART! Which of course we don't want to do.

Post Edited (Lynnwood) : 2/9/2014 8:12:20 PM (GMT-7)


gizmo 1
New Member


Date Joined Feb 2014
Total Posts : 3
   Posted 2/9/2014 8:02 PM (GMT -6)   
Didn't want to add a new thread, this post was a reply to Melody . I was wanting to share my experience with 12 years of prednisone. From my experience some docs will leave you on a med that you don't and shouldn't be left on long term.
Prednisone and klonopin are two meds that have made my life painfully miserable BUT were also life saving and have there place. I only wish I was made aware of the damage that meds CAN do when i was first diagnosed with lupus if not monotered responsibly by your Rheumatologist.

Post Edited (gizmo 1) : 2/9/2014 8:12:45 PM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 4:10 PM (GMT -6)
There are a total of 2,974,242 posts in 326,161 threads.
View Active Threads


Who's Online
This forum has 161234 registered members. Please welcome our newest member, run_sunshine.
371 Guest(s), 12 Registered Member(s) are currently online.  Details
SantaZia, LifeCointosses, Buxx99, run_sunshine, 81GyGuy, sandyfeet, Jerry L., sebreg, Paxton, garyi, U.C.Me?, (Seashell)